[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Re: going low

In a message dated 12/8/99 10:41:19 PM, email @ redacted writes:

<< As far as I know, duration of diabetes does NOT lead to more frequent or 
severe lows. >>


One way in which duration of diabetes can lead to more severe lows is if the 
ability  of the liver to release glycogen in response to low blood sugar 
becomes impaired.  Many of you have rebounds, where after a low you have a 
high.  In the first 40 years of my diabetes, I passed out very seldom (only 
in cases where there was some other problem -- and mostly in hospitals or 
emergency rooms), but there were certainly many mornings I woke up with 
unexpected highs.  But the last couple years before the pump there were 3 
mornings I didn't wake up, and more where I was in some way incompetent.  I 
don't seem to have any rebounds any more at all, actually. (every cloud has a 
silver lining<gr>)  I wonder if this also would keep me from responding to 
injected glucagon -- does anyone have any insight into this? (I have never 
used it)

Linda Z
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml